Search the Community
Showing results for tags 'critical thoughts'.
Found 2 results
Hello, My name is Olivia and I’ve been on and off antidepressants for the last 10 years. It’s crazy to say that, because it goes to show how much it has affected my life. Since the first pill I took in 2009, my life was forever changed. It started when I CONVINCED myself I had ADHD, even going as far as to cheating a medical exam that “could prove” if I had it or not. Actually taking the medicine, I felt so good, so absolute sure I was going to be cured, and successful. That all came to an end when the lack of sleep lead to a full blown panic attack that lead me to the ER, only to find I was in fact NOT dying of a heart attack. When I got off the medicine (40mg 1x day of Dexedrine), I went into a downward spiral. This was when I decided to take a semester off from art school, and get better at home. The break didn’t do much, I really needed therapy but instead I went back to finish school, this time I would take another drug to help me focus and something to help me sleep. It was trazadone and focalin I took next. It got me through my senior year of art school, barely. As soon as I walked to get my diploma, I decided to cut those drugs cold turkey. I was in a fog. My boss at my new job, working at a grocery store, almost fired me because I didn’t appear present nor happy. But I assured them I wanted the job, just needed to get some personal stuff out of the way. To which brought me to Zoloft. It helped my energy and feeling of balance again. The side effects, I didn’t realize until years later, were joint pain. I was blinded by the fact that this drug was helping me, that when I started to have severe pain in my body, I thought for sure it was something I had developed since my family has a history of autoimmune diseases. Sure enough, I went on to taking in addition to Zoloft, a non narcotic pain medication by the name of Neurontin. I was taking neurontin 3x day 300mg each. It helped, but I was still a mess. I lost most of my close friends from college, even though we lived in the same town. I was living with a family of alcoholics just so I could live in the expensive city I went to school in. Then I decided to go back home. It was the best choice I had ever made. It lead to the support of my family and eventually, I was able to get off the meds. It took seeing my family to help me take a good hard look at myself and to decide what to do next. I got off my meds cold turkey, had the worst zaps whip and zip throughout my body and brain. For two weeks I couldn’t stop crying. Eventually those withdrawal affects went away. I would like to say I continued off the meds, but only after two years of being off them, I was in another crisis and too afraid of my emotions. I was dealing with a whole new set of life changes again, and I didn’t know how to cope with them. But the new therapist who I had really could understand me and she helped me find a good combination of antidepressants. It’s been three years since I started back on the antidepressants. Im currently taking 40 mg of Paxil, and 150mg of Wellbutrin. A lot has changed over the course of three years. I ended up moving back to where this whole cycle started, living in my college town, but this time with a new feeling of confidence. I started a new career. I gained a new relationship with someone really understanding and great. I don’t feel the need to change anything. Except for one thing. I want children. It won’t be for another couple years until I start trying. But I think about the complications and what my medicine could do to a child if it were in my body. I also wonder long term. Can this really be safe? Why am I taking antidepressants if I no longer feel depressed? I thank you if you’ve gotten all the way through my story. I know it’s a lot of information. Please give me any advice or tell me how you honestly feel about antidepressants. Seeing the harm it does to people really scares me and I’m very afraid of being off the medication. I wonder if I’m tainted or damaged because of my history with them. I wish I could go back in time, never had taken the pill that started this whole ordeal from the beginning.
I began tapering escitalopram six weeks ago (December 2017). I did so in conjunction with advice from my physician, a naturopath. I was at 20 mg. I began by reducing to 15 mg twice a week and 20 mg the remainder of the week. The sequence, then, was reduction to 15 mg three times weekly, reduction to 15 mg every other day. Then 15 mg daily. I then moved from 15 mg to 10 mg twice a week, then 10 mg every other day, then 10 mg daily. I have been at 10 mg. for about two weeks. I am now experiencing withdrawal symptoms. These symptoms include a sharp headache along the medial line between the right and left hemispheres of the brain. The intensity of the headache fluctuates, but, even at minimum, I am aware it is there. I also experience slight periodic nausea, never to point of vomiting, some irritability and a certain edginess or low level anxiety. In addition, I am noticing in increase in hypervigilance and self-critical thinking. All symptoms have been tolerable, if uncomfortable. My history with antidepressants is a long one. I started in 1982 when prescribed lithium carbonate for depression. Later, in the late 1980s, I moved to prozac. In the early 2000s I began taking Lexapro. I am choosing to taper and end medication as the stressors exasperating previous depressive episodes have been resolved for some time. I wish to be medication free in order to evaluate my psychological and emotional state in that condition. Secondarily, as I live in a state the has legalized THC and CBD. I am interested in using these for symptom relief and would like to hear from others who have tried these for self-medication. My physician is aware and supports this as a potential for symptom relief. Thank you.